MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733236
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.The perc pin was returned to the manufacturer and is currently under analysis.
 
Event or Problem Description
Medtronic received information regarding a navigation device.It was reported that the airframe did not sit flush on the perc pin, but instead rotated slightly on the pin, connections were confirmed to be tight and secure.In an attempt to resolve the issue the manufacturer representative switched out different perc pins (short and long) and 3 different airframes, which did not resolve the issue.Potential delay to procedure and patient impact are unknown at this time.
 
Additional Manufacturer Narrative
The analysis of the pin was completed by medtronic personnel.The pin was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.While troubleshooting in house on similar equipment, the reported issue could be replicated when an air frame, 90 degree adapter and perc pin were all used at a particular angle.It was suspected to have been caused by sufficient weight being placed on the rubber stopper of the perc pin, resulting in a loose pin.
 
Additional Manufacturer Narrative
The navigation system was analyzed by a manufacturing representative; there were no additional findings as a result.The hardware and software systems passed checkout.If information is provided in the future, a supplemental report will be issued.

Brand Name
150 MM DISPOSABLE PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7813131
Report Number1723170-2018-04239
Device Sequence Number16761432
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public00613994247865
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733236
Device Catalogue Number9733236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/16/2018
08/16/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/04/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1